MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Thromboembolism (2654); Vascular Dissection (3160)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system ace 68 reperfusion catheter (ace68), and a penumbra system 3max reperfusion catheter (3maxc).During the procedure, the physician advanced a neuron max to the iliac artery.Subsequently, the physician experienced resistance while attempting to further advance the neuron max to the cervical artery.Therefore, the physician decided to remove the neuron max.Upon removal, it was noticed that the distal end of the neuron max was kinked.Afterwards, the physician injected contrast and noticed there was distal embolization and dissection in the iliac artery.The procedure was completed using a new neuron max, the same ace68, the same 3maxc.It was also reported that there is a possible relationship between the neuron max and the distal embolization and dissection.Later, two days post-procedure, the patient was seen at the hospital for observation and was discharged without any treatment for the distal embolization and dissection.
 
Additional Manufacturer Narrative
Potential adverse events in the labeling with the neuron max system include, but are not limited to, distal embolization, dissection, emboli, including death.Evaluation of the returned neuron max confirmed a kink in its distal shaft.If the device is forcefully manipulated against resistance, damage such as this may occur.Further evaluation of the device revealed that the distal shaft of the catheter lumen was damaged, the coils were exposed, and the device distal tip was ovalized.The root cause of this damage could not be determined.This damage was not identified in the reported complaint.This damage was likely incidental and may have occurred post-procedure prior to shipment back to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11745892
Report Number3005168196-2021-00903
Device Sequence Number4319003
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberH10129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Date Report Sent to FDA01/01/2005